Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 14, NWS Brownsville, TX

April 15, 20065 counties in Texas

NWS Brownsville, TX issued this wind advisory at Apr 15, 2006, 3:48 AM CDT for 5 counties in Texas. It took effect at Apr 15, 2006, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2006, 3:48 AM CDT (08:48 UTC)
In effect from
Apr 15, 2006, 9:00 AM CDT
Expired
Apr 15, 2006, 7:00 PM CDT
In force
10 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 150848
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
348 AM CDT SAT APR 15 2006

...WIND ADVISORY TODAY FOR EASTERN SECTIONS OF DEEP SOUTH TEXAS...

.A TIGHT PRESSURE GRADIENT ACROSS THE AREA IS DUE TO A LOW
PRESSURE PRESSURE SYSTEM DEVELOPING OVER THE GREAT PLAINS TODAY.
THIS WILL PRODUCE PRODUCE WINDY CONDITIONS ACROSS THE EASTERN
PORTIONS OF DEEP SOUTH TEXAS.

TXZ250-251-253>257-151815-
/O.NEW.KBRO.WI.Y.0014.060415T1400Z-060416T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
348 AM CDT SAT APR 15 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

STRONG SOUTH WINDS ARE EXPECTED TODAY ACROSS THE EASTERN SECTIONS
OF DEEP SOUTH TEXAS. CURRENTLY...SOUTHEAST WINDS GENERALLY RANGE
FROM 10 TO 15 MPH ACROSS THE ADVISORY AREA. THESE WINDS WILL
INCREASE LATER THIS MORNING EVENTUALLY REACHING INTO THE 25 TO 30
MPH RANGE BY THE EARLY AFTERNOON WITH HIGHER GUSTS TO 35 MPH
POSSIBLE. 

THE STRONG SOUTHERLY WINDS WILL THEN DIMINISH DURING THE EARLY
EVENING TO BETWEEN 10 AND 20 MPH AFTER SUNSET. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. THE STRONG SOUTH WINDS MAY MAKE IT
DIFFICULT TO OPERATE YOUR VEHICLE WHEN DRIVING ALONG ROADS THAT
RUN FROM WEST TO EAST. PLEASE USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KBRO 150856 AAA
NPWBRO

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
356 AM CDT SAT APR 15 2006

...WIND ADVISORY TODAY FOR EASTERN SECTIONS OF DEEP SOUTH TEXAS...

.A TIGHT PRESSURE GRADIENT ACROSS THE AREA IS DUE TO A LOW
PRESSURE SYSTEM DEVELOPING OVER THE GREAT PLAINS TODAY. THIS WILL
PRODUCE WINDY CONDITIONS ACROSS THE EASTERN PORTIONS OF DEEP SOUTH
TEXAS.

TXZ250-251-253>257-151700-
/O.CON.KBRO.WI.Y.0014.060415T1400Z-060416T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
356 AM CDT SAT APR 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

STRONG SOUTH WINDS ARE EXPECTED TODAY ACROSS THE EASTERN SECTIONS
OF DEEP SOUTH TEXAS. CURRENTLY...SOUTHEAST WINDS GENERALLY RANGE
FROM 10 TO 15 MPH ACROSS THE ADVISORY AREA. THESE WINDS WILL
INCREASE LATER THIS MORNING EVENTUALLY REACHING INTO THE 25 TO
30 MPH RANGE BY THE EARLY AFTERNOON WITH HIGHER GUSTS TO 35 MPH
POSSIBLE.

THE STRONG SOUTHERLY WINDS WILL THEN DIMINISH DURING THE EARLY
EVENING TO BETWEEN 10 AND 20 MPH AFTER SUNSET.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. THE STRONG SOUTH WINDS MAY MAKE IT
DIFFICULT TO OPERATE YOUR VEHICLE WHEN DRIVING ALONG ROADS THAT
RUN FROM WEST TO EAST. PLEASE USE EXTRA CAUTION.

$$
000 
WWUS74 KBRO 151649
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1149 AM CDT SAT APR 15 2006

...WIND ADVISORY TODAY FOR EASTERN SECTIONS OF DEEP SOUTH TEXAS...

.GUSTY SOUTH WINDS DUE TO A LOW PRESSURE SYSTEM DEVELOPING OVER
THE GREAT PLAINS TODAY WILL CONTINUE THROUGH THIS EVENING. THE
WINDS ARE EXPECTED TO REMAIN AROUND 30 MPH WITH GUSTS ABOVE 35
MPH. THE WINDY CONDITIONS WILL DIMINISH THIS EVENING.

TXZ250-251-253>257-160000-
/O.CON.KBRO.WI.Y.0014.000000T0000Z-060416T0000Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
1149 AM CDT SAT APR 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

STRONG SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS ABOVE 35 MPH ARE
EXPECTED TODAY OVER MUCH OF DEEP SOUTH TEXAS. MOTORIST WITH HIGH
PROFILE OR LIGHTWEIGHT VEHICLES SHOULD USE EXTRA CAUTION.
DANGEROUS CROSS WINDS COULD EXISTS ESPECIALLY ALONG ROADS THAT RUN
EAST AND WEST.

STRONG WINDS OF AT LEAST 30 MILES PER HOUR WITH OCCASIONAL HIGHER
GUSTS IN COMBINATION WITH LOW FUEL MOISTURE VALUES HAVE DEVELOPED
AND WILL PERSIST OVER DEEP SOUTH TEXAS. GRASSES AND VEGETATION
WITHIN THIS REGION REMAIN EXTREMELY DRY DUE TO THE PERSISTENT
DROUGHT. THESE FLAMMABLE FUELS...COMBINED WITH THE WINDY WEATHER
CONDITIONS THAT ARE FORECAST WILL RESULT IN INCREASINGLY HAZARDOUS
FIRE DANGER AND BEHAVIOR.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 14, 7:09 PM CDT, 8 hours 39 minutes earlier.

Area forecast discussion, Apr 14, 7:09 PM CDT, 8 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
709 PM CDT FRI APR 14 2006

.UPDATE...
SKIES REMAIN CLEAR AND CONDITIONS REMAIN DRY THIS EVENING.
MOISTURE IS STILL AVAILABLE FOR FOG TONIGHT...BUT WINDS ARE
EXPECTED TO REMAIN 10 TO 15 MPH OVERNIGHT. NO UPDATE NEEDED.

&&

.MARINE...
AT 6 PM BUOY 020 REPORTED SOUTH SOUTHEAST WINDS AT 14 KNOTS WITH
GUSTS TO 18 KNOTS AND SEAS AT 4 FEET WITH AN 8 SECOND PERIOD. A
LOW PRESSURE SYSTEM MOVING EASTWARD ACROSS THE CENTRAL UNITED
STATES IS INCREASING THE PRESSURE GRADIENT OVER THE MARINE AREAS.
THEREFORE WINDS AND SEAS WILL INCREASE TO SMALL CRAFT CONDITIONS
OVER THE MARINE AREAS SATURDAY. SMALL CRAFT ADVISORIES WILL BE
NECESSARY OVER THE LAGUNA MADRE DURING THE DAY AND EVENINGS
SATURDAY AND SUNDAY DUE TO THE INCREASE IN THE WINDS. SMALL CRAFT
ADVISORIES WILL BE NECESSARY OVER THE GULF COASTAL WATERS SATURDAY
THROUGH SUNDAY DUE TO AN INCREASE IN THE WINDS AND SEAS.

&&

.AVIATION...
VFR CONDITIONS WITH PARTLY CLOUDY SKIES AND MODERATE SOUTHEAST
WINDS ARE BEING REPORTED AT THE REGIONAL AIRPORTS. A TIGHTENING
PRESSURE GRADIENT WILL RESULT IN MODERATE TO STRONG AND GUSTY
SOUTHEAST TO SOUTH WINDS OVER THE REGIONAL AIRPORTS SATURDAY. VFR
CONDITIONS WILL PREVAIL OVER THE REGIONAL AERODROMES DURING THE
NEXT 24 HOURS.

&&

.PREV DISCUSSION... /ISSUED 129 PM CDT FRI APR 14 2006/

DISCUSSION...SFC HIGH PRESSURE AND UPPER LEVEL RIDGING WILL
MAINTAIN DRY CONDITIONS AND PARTLY CLOUDY SKIES THROUGH THE
WEEKEND. A LOW PRESSURE MOVING ACROSS THE CENTRAL PLAINS WILL
INCREASE PGF PRODUCING BREEZY SE WINDS THE NEXT FEW DAYS. UPPER
FLOW BECOMES MORE ZONAL EARLY NEXT WEEK ALLOWING A WEAK FRONT TO
APPROACH S TX BY LATE NEXT WEEK. INCREASING CLOUDS AHEAD OF THE
FRONT WILL ALLOW TEMPS TO DECREASE SLIGHTLY. HOWEVER...WILL CONTINUE
TO GO A FEW DEGREES ABOVE GUIDANCE.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

64/63/ABBOTT
Hazardous weather outlook, Apr 14, 6:00 AM CDT, 21 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
600 AM CDT FRI APR 14 2006

TXZ248>257-151100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
600 AM CDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A SMALL CRAFT ADVISORY IS LIKELY FOR THE LAGUNA MADRE DURING THE
DAY AND EARLY EVENING ON SATURDAY AND FOR ALL OF THE LOWER TEXAS
GULF COASTAL WATERS SATURDAY AND SUNDAY DUE TO AN INCREASE IN THE
WINDS AND SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:07 AM CDTRed Flag WarningBROBrooks, Cameron, Hidalgo, Kenedy, Willacy15 hr
Apr 15, 2:04 PM CDTFire Weather WatchBROBrooks, Cameron, Hidalgo, Kenedy, Starr, Willacy14 hr

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.